MAUDE Adverse Event Report: SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 8 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY

SMITH & NEPHEW, INC. UNIVERSAL LIGHT GUIDE ORANGE 5MM X 8 FT; LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Model Number 72204923
Medical Device Problem Code Overheating of Device (1437)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/14/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(6).
 
Event or Problem Description
It was reported that during a laparoscopic cholecystectomy procedure, after being connected to the source of lez for a few minutes, the image suddenly disappeared, they realized that the cable of the device was burned.Backup device was available to complete the procedure.No delay and no patient injuries were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was returned for evaluation.The evaluation was performed by smith and nephew and could confirm the customer complaint for the cable of the device was burned.A visual inspection was performed and showed the light guide has been used in the field.Both ends of the light guide have three different colors of medical tape wrapped around the orange sheathing.The source end of the light guide shows the fibers are burnt.This damage occurred when the light guide was attached to the light source.A root cause could not be determined in confidence due to the severe burnt fibers.Possible root causes; excessive heat from the light source, a residue build up on the fibers, or broken fibers.A review of the manufacturing and complaint records was performed for the reported lot number, there were no indications that would suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.No further investigation is required.

Brand Name
UNIVERSAL LIGHT GUIDE ORANGE 5MM X 8 FT
Common Device Name
LAPAROSCOPE, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9449104
Report Number3003604053-2019-00144
Device Sequence Number19355256
Product Code GCJ
UDI-Device Identifier00885556643723
UDI-Public00885556643723
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K914919
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/18/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72204923
Device Catalogue Number72204923
Device Lot Number141220
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/19/2019
Supplement Date Received by Manufacturer01/20/2020
Initial Report FDA Received Date12/11/2019
Supplement Report FDA Received Date02/18/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1